Texas, 2010Damaging Wind in Texas, September 11, 2010
September 11, 2010 · NWS SHV · 1 event in 1 county or zone
Isolated strong to severe thunderstorms developed across northeast Texas during the afternoon and evening hours of September 11th. These storms developed under a moderately unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed across northeast Texas during the afternoon and evening hours of September 11th. These storms developed under a moderately unstable airmass. Once the storms collapsed, strong and damaging wind gusts occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 11, 1:40 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 11, 1:40 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CDT SAT SEP 11 2010
.DISCUSSION...
SURFACE ANALYSIS THIS AFTERNOON SHOWS THE COLD FRONT IS NOW LOCATED
FROM WESTERN KY AND TN THROUGH CENTRAL ARKANSAS AND INTO SOUTHEAST
OK AND NORTH CENTRAL TX. WATER VAPOR IMAGERY SHOWS DRIER AIR MOVING
TOWARD THE REGION BEHIND THE FRONT. SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED TODAY AHEAD OF THE FRONT. THIS ACTIVITY WILL CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THIS EVENING AS IT
GRADUALLY SHIFTS SOUTH FURTHER INTO THE CWFA. THE FRONT IS EXPECTED
TO APPROACH THE INTERSTATE 20 CORRIDOR THIS EVENING...AND SINK INTO
THE SOUTHERN HALF OF THE CWFA BY SUNDAY. ALL CONVECTION IS EXPECTED
TO END OVER THE SOUTHERN EXTENT OF THE CWFA SUNDAY EVENING.
HIGH PRESSURE WILL BE MOVING INTO THE REGION BEHIND THE FRONT FROM
TONIGHT AND THROUGH THE REMAINDER OF THE WEEKEND. THIS WILL BRING A
DRIER AND COOLER AIRMASS TO THE REGION BY SUNDAY NIGHT AND INTO THE
BEGINNING OF THE WORK WEEK. A BUILDING UPPER LEVEL RIDGE WILL ALSO
ASSIST IN KEEPING THE FOUR STATE REGION DRY THROUGH THE MIDDLE OF
THE WORK WEEK FOLLOWING THE PASSAGE OF THE COLD FRONT.
BY THURSDAY THE SURFACE HIGH WILL SHIFT TO THE EAST OF THE CWFA AS
IT SITS OVER THE EAST COAST STATES. THIS WILL ALLOW SOUTHERLY
RETURN FLOW TO PICK BACK UP OVER THE FOUR STATE REGION...GIVING AN
INCREASE IN MOISTURE. THIS WILL ALLOW FOR RAIN CHANCES TO BEGIN TO
RETURN TO THE AREA THURSDAY. HOWEVER THE GREATER RAIN CHANCES WILL
HOLD OFF UNTIL FRIDAY. BY FRIDAY...ANOTHER COLD FRONT IS EXPECTED
TO APPROACH THE FOUR STATE REGION...INCREASING RAIN CHANCES OVER THE
ENTIRE AREA FOR FRIDAY AND INTO SATURDAY. OVERALL HAVE REMAINED
RELATIVELY CLOSE TO GUI FOR POPS FOR THIS TIME PERIOD AS TIMING IS
STILL A LITTLE UNCERTAIN.
TEMPERATURES THROUGH MUCH OF THE FORECAST PERIOD WILL BRING HIGHS IN
THE LOWER AND POSSIBLY MID 90S. LOW TEMPERATURES FOR THE FIRST FEW
NIGHTS WILL RANGE FROM THE UPPER 50S NORTH TO THE LOWER 70S SOUTH.
OVERALL HAVE REMAINED RELATIVELY CLOSE TO GUI VALUES FOR
TEMPERATURES THROUGH THE FORECAST PERIOD. /22/
&&
.AVIATION...
MOSTLY VFR THIS AFTERNOON. A COLD FRONT WAS LOCATED JUST SOUTH OF A
FSM TO SPS LINE AT MID AFTERNOON AND WILL CONTINUE TO MOVE SLOWLY
SOUTHEAST...REACHING THE INTERSTATE 30 CORRIDOR AROUND 00Z.
EXPECT SCATTERED SHOWERS AND TSTMS AHEAD OF THIS FRONT...WITH
POSSIBLE MVFR OR BRIEF IFR CONDITIONS VICINITY OF CONVECTION.
FRONT WILL MOVE SOUTH OF INTERSTATE 20 AFTER 06Z TONIGHT WITH
ISOLATED CONVECTION CONTINUING ALONG AND AHEAD OF THE BOUNDARY.
SURFACE WINDS WEST TO SOUTHWEST 5 TO 10 KTS AHEAD OF THE FRONT...
SHIFTING TO NORTHEAST AFTER FRONTAL PASSAGE. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 95 69 93 66 / 30 20 10 10 10
MLU 72 93 63 93 60 / 40 20 10 0 10
DEQ 68 92 58 91 57 / 20 10 10 0 10
TXK 72 91 62 90 62 / 20 10 10 0 10
ELD 70 91 61 91 59 / 30 10 10 0 10
TYR 75 92 71 92 68 / 40 20 10 10 10
GGG 73 93 69 93 66 / 40 20 10 10 0
LFK 75 93 72 94 69 / 40 40 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
22/14
Hazardous weather outlook, Sep 11, 10:45 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SAT SEP 11 2010
LAZ005-010>014-017>022-TXZ149>153-165>167-121645-
LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1145 AM CDT SAT SEP 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING AS A COLD FRONT APPROACHES THE REGION. HOWEVER...NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE ON SUNDAY. HOWEVER...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
ARZ050-051-059>061-070>073-LAZ001>004-006-OKZ077-TXZ096-097-
108>112-124>126-136>138-121645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-
1145 AM CDT SAT SEP 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS A
COLD FRONT APPROACHES THE REGION. WHILE WIDESPREAD HAZARDOUS
WEATHER IS NOT EXPECTED...A FEW STRONG THUNDERSTORMS CAPABLE OF
PRODUCING WINDS GUSTS OF 40 TO 50 MPH AND SMALL HAIL WILL BE
POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 11, 2:42 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT SAT SEP 11 2010
OKZ077-112145-
MCCURTAIN-
342 PM CDT SAT SEP 11 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BEACHTON...PLUNKETVILLE...SMITHVILLE AND WATSON...
AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF HATFIELD...OR 17 MILES WEST OF
MENA...MOVING SOUTHEAST AT 10 MPH.
NICKEL TO PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM. IN ADDITION...HEAVY RAINFALL AND FREQUENT LIGHTNING WILL
BE POSSIBLE WITH THIS STORM.
22Special weather statement, Sep 11, 4:25 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT SAT SEP 11 2010
TXZ124-136-112300-
SMITH-WOOD-
525 PM CDT SAT SEP 11 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
WOOD AND SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
HOARD...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 1 MILE EAST OF HOARD...OR 7 MILES EAST OF
MINEOLA...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL AFFECT MAINLY
RURAL AREAS ALONG THE SABINE RIVER ACROSS SOUTHERN WOOD AND NORTHERN
SMITH COUNTIES DURING THE NEXT 45 MINUTES.
PEA SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
15Thunderstorm Wind, Wood
- When
- September 11, 4:25 PM CST
- Where
- Wood County, Hoard
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.630, -95.400
A roof was blown off a home on County Road 1804 near the community of Hoard, Texas. There were no injuries reported. The damage was a result of a small downburst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Lightning Strike in Florida, September 11 to 12, 20101 death · 1 injured · 2 events
- Lightning Strike in Florida, September 11, 20102 injured · $400,000 · 1 event
- Flash Flood and Damaging Winds in Tennessee, September 11, 2010$150,000 · 55 kt wind · 16 events
- Damaging Winds in Tennessee, September 11, 2010$60,000 · 55 kt wind · 4 events
- Flash Flooding and Flooding in Kentucky, September 11, 2010$20,000 · 55 kt wind · 14 events
- Damaging Winds in Kentucky, September 11, 201052 kt wind · 6 events
- Frost and Freeze in Oregon, September 11, 20103 events
- Hail and Damaging Winds in Georgia, September 11, 2010$4,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Georgia, September 11 to 12, 2010$10,000 · 56 kt wind · 2 events
- Damaging Wind in South Carolina, September 11, 2010$500 · 50 kt wind · 1 event
- Damaging Wind in Alabama, September 11, 201052 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253128.